| Model Number |
AR40E |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Visual Disturbances (2140); Halo (2227)
| Date of Event |
05/12/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Section a2, a3b, a4, a5 and a6: unknown, information not provided.Section e1: initial reporter: email address: unknown, information not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that non-preloaded three-piece monofocal intraocular lens was explanted during a secondary surgery because the patient was unable to adapt and experienced symptoms of black halos and dysphotopsia.The lens was subsequently replaced with the same model.There were no reports of unplanned vitrectomy, incision enlargement, or the need for additional sutures.Directions of use were followed.No other information was provided.
Additional Manufacturer Narrative
The product was returned to the manufacturing site for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: aug 5, 2025.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed on the suspect product and found the lens was coated in viscoelastic residue.The lens was cleansed and inspected under magnification revealing that the lens had damage on the surface.Haptic damage was also observed.No further evaluation was performed.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The other issues observed during the product evaluation could not be confirmed to be related to the manufacturing or design process.Manufacturing record review: the manufacturing records review for this po (purchase order) shows that the units were released within specification.No process deviations (dev), nonconformances (nc/nr), or capas were found as part of this manufacturing records review.The lens diopter results obtained from the miq electronic system show that this po was released within diopter specifications.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.